1 out of 1 points 1 out of 1 points 1 out of 1 points 1 out of 1 points

1 out of 1 points 1 out of 1 points 1 out of 1 points

This preview shows page 5 - 7 out of 7 pages.

1 out of 1 points 1 out of 1 points 1 out of 1 points 1 out of 1 points
Image of page 5
12/26/2016 Review Test Submission: Week 5 ­ Quiz – NURS­6521N­28,... ; 6/7 Question 22 A patient with mild low back pain has been advised to take acetaminophen. The nurse will inform him that excessive intake of acetaminophen may result in Response Feedback: A patient taking acetaminophen should be taught the common adverse effects of the drug, which include rash, urticaria, and nausea. Nausea, not gastrointestinal distress, is a common adverse effect of acetaminophen. Flushing, dizziness, and feelings of tingling, heat, and fatigue are the most common adverse effects of sumatriptan, not acetaminophen. Question 23 A patient who is experiencing acute alcohol withdrawal is being treated with intravenous lorazepam (Ativan). This drug achieves a therapeutic effect by Response Feedback: Like all benzodiazepines, lorazepam increases the effects of GABA, which has an inhibitory effect on the CNS. However, none of the benzodiazepines act like GABA or increase the amount of GABA present. MAOIs inhibit monoamine oxidase and tricyclic antidepressants primarily affect serotonin and norepinephrine levels. SSRIs increase the availability of serotonin in the synapses. Question 24 A 30­year­old woman is taking phenelzine (Nardil) 30mg PO tid. The nurse knows that at that dosage, the patient will need to be carefully monitored for Response Feedback: The nurse will closely monitor for the adverse effects of phenelzine related to the anticholinergic effect of the drug, such as dizziness that tends to be more pronounced at dosages above 45 mg/day. Dizziness is also a sign of a phenelzine drug overdose. Constipation and dry mouth are also adverse effects, not diarrhea and increased secretions. Facial flushing is not an identified adverse effect of phenelzine. Question 25 A patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms? Response Feedback: Abrupt withdrawal from long­term use of sedative–hypnotic drugs should never be attempted because withdrawal symptoms are serious and potentially fatal. Withdrawal symptoms include agitation, dysphoria, insomnia, vomiting, diarrhea, ataxia, hallucinations, acute psychosis, muscle and abdominal cramps, anorexia, and seizures. These symptoms may occur 12 to 72 hours after the last use of the drug and may last up to 14 days. The abrupt withdrawal of benzodiazepines, opioids, and amphetamines does not cause such severe and potentially fatal withdrawal symptoms. Question 26 A nurse is talking to an 18­year­old patient who has had a seizure disorder since she was 10 years old and is taking phenytoin (Dilantin). The nurse should suggest that she take which of the 1 out of 1 points 1 out of 1 points 1 out of 1 points 1 out of 1 points 1 out of 1 points
Image of page 6
12/26/2016 Review Test Submission: Week 5 ­ Quiz – NURS­6521N­28,...
Image of page 7

You've reached the end of your free preview.

Want to read all 7 pages?

  • Fall '13
  • 142857, Review Test Submission, Phenytoin, Lorazepam

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes